Alert archive / Nevada / Freeze Warnings in 2012

Freeze Warning 1, NWS Elko, NV

May 23, 20125 counties in Nevada

NWS Elko, NV issued this freeze warning at May 23, 2012, 3:42 PM PDT for 5 counties in Nevada. It took effect at May 23, 2012, 11:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 23, 2012, 3:42 PM PDT (22:42 UTC)
In effect from
May 23, 2012, 11:00 PM PDT
Expired
May 24, 2012, 7:35 AM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2012-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2012-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WWUS75 KLKN 232242
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
342 PM PDT WED MAY 23 2012

...FREEZING TEMPERATURES EXPECTED IN SOME VALLEYS TONIGHT...

.COLDER AIR WILL FILTER INTO THE GREAT BASIN LATE TONIGHT. AS
WINDS SUBSIDE TEMPERATURES WILL FALL BELOW FREEZING IN THE
VALLEYS. IN GENERAL TEMPERATURES WILL RANGE FROM THE UPPER 20S TO
AROUND FREEZING HOWEVER THE HIGHER VALLEYS OF NORTHERN NEVADA
COULD SEE TEMPERATURES IN THE LOWER 20S BY EARLY THURSDAY
MORNING.

NVZ031-035-037>039-241045-
/O.UPG.KLKN.FZ.A.0001.120524T0700Z-120524T1600Z/
/O.NEW.KLKN.FZ.W.0001.120524T0600Z-120524T1500Z/
NORTHERN ELKO COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
342 PM PDT WED MAY 23 2012

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 


* TEMPERATURES: 21 TO 32 DEGREES.

* TIMING: TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT...
  BUT WILL WARM ABOVE FREEZING AS THE SUN RISES.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...ELY...
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...
  AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
  WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN

* DURATION: BELOW-FREEZING TEMPERATURES MAY LAST FOR SEVERAL 
  HOURS.

* IMPACTS: TEMPERATURES BELOW 28 DEGREES FOR SEVERAL HOURS CAN 
  POTENTIALLY DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONS 
  SHOULD BE MADE TO PROTECT OUTDOOR PLANTS. OUTDOOR PETS AND 
  LIVESTOCK MAY REQUIRE SPECIAL ATTENTION.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NVZ030-241045-
/O.NEW.KLKN.FZ.W.0001.120524T0600Z-120524T1500Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
342 PM PDT WED MAY 23 2012

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT
THURSDAY. 

* TEMPERATURES: 23 TO 32

* TIMING: TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT...
  BUT WILL RISE ABOVE FREEZING AS THE SUN RISES.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
  GOLCONDA SUMMIT...DENIO

* DURATION: BELOW-FREEZING TEMPERATURES MAY LAST FOR SEVERAL 
  HOURS.

* IMPACTS: TEMPERATURES BELOW 28 DEGREES FOR SEVERAL HOURS CAN 
  POTENTIALLY DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONS 
  SHOULD BE MADE TO PROTECT OUTDOOR PLANTS. OUTDOOR PETS AND 
  LIVESTOCK MAY REQUIRE SPECIAL ATTENTION.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
934 
WWUS75 KLKN 240640
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1140 PM PDT WED MAY 23 2012

...FREEZING TEMPERATURES EXPECTED IN SOME VALLEYS THURSDAY MORNING...

.COLDER AIR IS FILTERING INTO THE GREAT BASIN. TEMPERATURES WILL
FALL BELOW FREEZING IN THE VALLEYS. IN GENERAL LOW TEMPERATURES
WILL RANGE FROM THE UPPER 20S TO AROUND FREEZING HOWEVER THE
HIGHER VALLEYS OF NORTHERN NEVADA COULD SEE TEMPERATURES IN THE
LOWER 20S BY DAYBREAK THURSDAY.

NVZ030-031-035-037>039-241500-
/O.CON.KLKN.FZ.W.0001.000000T0000Z-120524T1500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
1140 PM PDT WED MAY 23 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY. 

* TEMPERATURES: 21 TO 32 DEGREES.

* TIMING: TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT.
 
* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT...
   ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... 
  AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY... PINTO 
  SUMMIT...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK... 
  CARLIN 

* DURATION: BELOW-FREEZING TEMPERATURES MAY LAST FOR SEVERAL HOURS
  IN SOME LOCATIONS.

* IMPACTS: TEMPERATURES BELOW 28 DEGREES FOR SEVERAL HOURS CAN 
  POTENTIALLY DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONS 
  SHOULD BE MADE TO PROTECT OUTDOOR PLANTS. OUTDOOR PETS AND 
  LIVESTOCK MAY REQUIRE SPECIAL ATTENTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
LW
118 
WWUS75 KLKN 241435
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
735 AM PDT THU MAY 24 2012



NVZ030-031-035-037>039-241545-
/O.CAN.KLKN.FZ.W.0001.000000T0000Z-120524T1500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
735 AM PDT THU MAY 24 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE FREEZE
WARNING. 


TEMPERATURES IN NORTHERN AND CENTRAL NEVADA HAVE RISEN ABOVE
FREEZING AT NEARLY EVERY LOCATION. A FEW SPORADIC SPOTS IN HIGHER
VALLEYS WILL CONTINUE TO WARM AND RISE ABOVE FREEZING SOON.

$$

BB

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this freeze warning went out at May 23, 5:10 AM PDT, 10 hours 32 minutes earlier.

Area forecast discussion, May 23, 5:10 AM PDT, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
510 AM PDT WED MAY 23 2012

.SYNOPSIS...LOW PRESSURE WILL SLOWLY SINK SOUTHWARD INTO THE
GREAT BASIN TODAY THROUGH SATURDAY BRINGING IN COOLER AIR. BREEZY
CONDITIONS ARE EXPECTED ACROSS CENTRAL NEVADA FOR THE NEXT COUPLE
DAYS. LIGHT SHOWER ACTIVITY WILL SPREAD FROM NORTHERN NEVADA TO
ALL OF THE GREAT BASIN BY FRIDAY...WITH SOME THUNDERSTORMS
POSSIBLE. A PACIFIC STORM WILL BRING A FEW INCHES OF SNOW TO THE
MOUNTAINS THIS MEMORIAL DAY WEEKEND AS MUCH COOLER WEATHER
ENVELOPES THE REGION.

&&

.SHORT TERM...TODAY THROUGH THURSDAY.

OVERVIEW. IR IMAGERY REVEALS ONLY A FEW CLOUDS DRIFTING ACROSS
THE GREAT BASIN THIS MORNING. TEMPERATURES ARE RANGING FROM THE
UPPER 30S TO THE MID 40S AND SHOULD SETTLE OUT ABOUT 5 DEGREES
LOWER THAN TUESDAY MORNING. THE MODELS ARE IN EXCELLENT AGREEMENT
WITH THE SYNOPTIC PATTERN THROUGH THURSDAY.

TODAY. A SHORT WAVE LOW WILL SLIDE THROUGH THE BROAD TROUGH OVER
WEST-CENTRAL U.S. AND BRING SOME LIGHT SHOWER ACTIVITY TO
NORTHEAST NEVADA AND THE RUBY MOUNTAINS. SNOW LEVELS WILL DIP TO
ABOUT 6500 FEET AS COOLER AIR FLOWS INTO THE GREAT BASIN. THE
PRESSURE GRADIENT IS TIGHTEST OVER NORTHERN NYE COUNTY AND WIND
GUSTS ARE EXPECTED TO PEAK NEAR 45 MPH FROM THE NORTHWEST WHICH IS A FIRE
WEATHER CONCERN. A RED FLAG WARNING IS IN EFFECT FOR NORTHERN NYE
AND SOUTHERN LANDER/EUREKA COUNTIES.

TONIGHT. LIGHT SHOWERS WILL CONTINUE ACROSS THE NORTH. AS WINDS SUBSIDE
TOWARDS MIDNIGHT...TEMPERATURES WILL TAKE ANOTHER DIP. SNOW LEVELS
WILL REMAIN AROUND 6500 FEET. LOWS ACROSS MOST OF THE EASTERN
HALF OF NEVADA WILL SEE LOWS RANGING FROM THE MID 20S TO AROUND
FREEZING. A FREEZE WATCH IS IN EFFECT FOR MOST OF ELKO COUNTY AND
WHITE PINE COUNTY.

THURSDAY THROUGH THURSDAY EVENING. AN UPPER LOW WILL DIP INTO
SOUTHERN OREGON. WINDS WILL REGENERATE IN THE AFTERNOON...SHIFT TO
SOUTHWEST...AND BE STRONGEST SOUTH OF HIGHWAY 50...AGAIN
PRIMARILY A FIRE WEATHER CONCERN AS WINDS WILL BE BELOW ADVISORY
CRITERIA. THE AIR MASS WILL DESTABILIZE LATE THURSDAY SO
THUNDERSTORM ACTIVITY ACROSS NORTHERN NEVADA MAY NOT OCCUR UNTIL
AFTER 00Z FRIDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR NORTHERN
NYE AND SOUTHERN LANDER/EUREKA COUNTIES AS WELL AS WHITE PINE
COUNTY.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. A STRONG STORM
SYSTEM IS STILL EXPECTED TO BRING A SIGNIFICANT CHANGE TO NEVADA
WEATHER FRIDAY AND SATURDAY. EXPECT MUCH COOLER DAYTIME TEMPERATURES
AS WELL AS BADLY NEEDED VALLEY RAIN AND MOUNTAIN SNOW. THE STORM
WILL BE PROGRESSIVE AND MOVE OUT OF THE GREAT BASIN SUNDAY MORNING
ALLOWING FOR MUCH IMPROVED WEATHER FOR THE REMAINDER OF THE MEMORIAL
DAY WEEKEND SUNDAY AND MONDAY.

THURSDAY NIGHT...IMPRESSIVE 540 DM UPPER LOW DIVES SOUTH INTO
NORTHERN CALIFORNIA WITH A TONOPAH SURFACE LOW DEVELOPING IN
RESPONSE ACROSS NORTHERN NYE COUNTY. MOST OF NEVADA STILL DRY WITH
SHOWERS BREAKING OUT ACROSS NW NEVADA/HUMBOLDT COUNTY BY DAYBREAK
FRIDAY MORNING.

FRIDAY...UPPER LOW MEANDERS NEAR RENO ALL DAY WITH STRONG LIFT AND
FORCING OVER NEVADA. ATTENDANT COLD FRONT WILL CROSS NORTHERN AND
CENTRAL NEVADA DURING THE DAY WITH RAIN SHOWERS AND THUNDERSTORMS
EXPECTED. 00Z GFS IN PARTICULAR IS QUITE ROBUST WITH FRONTOGENETIC
FORCING WITH CONVECTION BREAKING OUT FRIDAY AFTERNOON ALONG THE
FRONTAL BOUNDARY. SNOW LEVELS WILL FALL TO NEAR 7000 FEET BEHIND THE
COLD FRONT IN THE COLDER AIR-MASS...WITH WET SNOW ON THE HIGHEST
MOUNTAINS OF NORTHERN NEVADA. CORE OF COLD AIR ALOFT WILL REMAIN
ACROSS WESTERN NEVADA FRIDAY...BUT MAINTAINED A MENTION OF THUNDER
GIVEN THE STRONG DYNAMICS EXPECTED.

FRIDAY NIGHT/SATURDAY...ALL MODEL GUIDANCE IN GOOD AGREEMENT THAT
THE UPPER LOW WILL WEAKEN AND BE EJECTED EASTWARD ACROSS THE GREAT
BASIN. BENEFICIAL VALLEY RAIN AND MOUNTAIN SNOW WILL CONTINUE AS
THIS PROCESS OCCURS...NUDGED UP INHERITED POP GRIDS TO THE LIKELY
CATEGORY CLOSE TO 00Z MEX/MRA GUIDANCE. SNOW LEVELS WILL CONTINUE TO
HOVER NEAR 7000 FEET WITH SEVERAL INCHES OF WET SNOW ACCUMULATION IN
THE MOUNTAINS...AFFECTING OUTDOOR HOLIDAY WEEKEND PLANS. MAINTAINED
A THUNDER MENTION THROUGHOUT THIS TIME FRAME AS COLD CORE ALOFT
PASSES OVERHEAD. GFS BUFR SOUNDINGS FOR WINNEMUCCA/ELKO ARE QUITE
UNSTABLE FRIDAY NIGHT WITH LIFTED INDEX TO -3 AND CAPE OF 500 J/KG.
UNSEASONABLY COOL SATURDAY WITH MOST VALLEYS STUCK IN THE 50S.

SUNDAY...SYSTEM RAPIDLY DEPARTS TO THE NORTHERN ROCKIES WITH ZONAL
FLOW REESTABLISHING OVER NEVADA. MOSTLY SUNNY AND WARMER WITH HIGHS
IN THE 60S.

MEMORIAL DAY...MUCH WARMER. HIGH TEMPERATURES JUMP BACK TO THE 70S
FOR A FANTASTIC HOLIDAY AFTERNOON. BT

&&

.AVIATION...VFR THROUGH 12Z THU. A SHORTWAVE EMBEDDED IN STRONG NW
FLOW ALOFT WILL SPREAD MID CLOUD DECKS ACROSS NORTHERN NEVADA NEAR
8-10K FT AGL 18-06Z. ISOLATED -SHRASN ACROSS NORTHERN ELKO COUNTY
THIS AFTERNOON/EVENING REMAINING NORTH OF KEKO. AFTER 18Z...NW WINDS
RESUME AT 15-25 KTS AT ALL TAF SITES. STRONGEST GUSTS NEAR 35 KTS AT
KTPH. BT

&&

.FIRE WEATHER...LIGHT SHOWER ACTIVITY IS EXPECTED ACROSS NORTHERN
NEVADA THROUGH THURSDAY WITH SNOW LEVELS LINGERING NEAR 6500 FEET.

TODAY. A NORTHWEST FLOW IS EXPECTED TODAY AND WINDS WILL BE
STRONGEST ACROSS FIRE ZONE 457 AND WILL COMBINE WITH RH VALUES
BELOW 15 PERCENT. A RED FLAG WARNING HAS BEEN ISSUED.

THURSDAY. WINDS WILL SHIFT TO SOUTHWEST BY THURSDAY AND HUMIDITY
LEVELS WILL REMAIN LOW SOUTH OF HIGHWAY 50. WIND GUSTS WILL EXCEED
30 MPH IN SOME LOCATIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR
FIRE ZONES 455 AND 457.

FRIDAY THROUGH MEMORIAL DAY. A COOLER AND WETTER PATTERN WILL
REACH THE GREAT BASIN BEGINNING FRIDAY. A FEW INCHES OF SNOW IS
POSSIBLE ABOVE 7500 FEET. SHOWERS SHOULD BEGIN TAPERING OFF
SATURDAY NIGHT.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
NORTHERN ELKO COUNTY...SOUTH CENTRAL ELKO COUNTY...SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO
COUNTY...WHITE PINE COUNTY.

FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE
COUNTY.

RED FLAG WARNING FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR
NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY.

&&

92/99/99/92
Hazardous weather outlook, May 23, 3:38 PM PDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
338 PM PDT WED MAY 23 2012

NVZ030-031-038-039-242245-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHWESTERN ELKO COUNTY-
SOUTH CENTRAL ELKO COUNTY-
338 PM PDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA AND NORTHWEST NEVADA.

.DAY ONE...TONIGHT.

WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS THE
REGION LATER TONIGHT. DAMAGE TO TENDER VEGETATION IS LIKELY. A
FREEZE WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS THE
REGION EARLY THURSDAY MORNING. DAMAGE TO TENDER VEGETATION IS
LIKELY. A FREEZE WARNING IS IN EFFECT.

A POTENT LATE SPRING STORM SYSTEM WILL BRING RAIN AND MOUNTAIN
SNOW TO THE REGION FRIDAY AND SATURDAY. SEVERAL INCHES OF SNOW IS
POSSIBLE ABOVE 7000 FEET. WINTER WEATHER ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ033-036-242245-
SOUTHEASTERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
338 PM PDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA AND NORTHEAST NEVADA.

.DAY ONE...TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A POTENT LATE SPRING STORM SYSTEM WILL BRING RAIN AND MOUNTAIN
SNOW TO THE REGION FRIDAY AND SATURDAY. SEVERAL INCHES OF SNOW IS
POSSIBLE ABOVE 7000 FEET. WINTER WEATHER ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ035-037-242245-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
338 PM PDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA AND NORTH CENTRAL NEVADA.

.DAY ONE...TONIGHT.

GUSTY WINDS AND LOW HUMIDITY WILL CONTINUE INTO EARLY THIS
EVENING. THESE CONDITIONS WILL RESULT IN THE POTENTIAL FOR RAPID
FIRE GROWTH. A RED FLAG WARNING IS IN EFFECT FOR WHITE PINE COUNTY
AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES.

WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS THE
REGION LATER TONIGHT. DAMAGE TO TENDER VEGETATION IS LIKELY. A
FREEZE WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS THE
REGION EARLY THURSDAY MORNING. DAMAGE TO TENDER VEGETATION IS
LIKELY. A FREEZE WARNING IS IN EFFECT.

GUSTY WINDS AND LOW HUMIDITY WILL REDEVELOP THURSDAY AFTERNOON
AND CONTINUE INTO EARLY THURSDAY EVENING. THESE CONDITIONS WILL
RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. A RED FLAG WARNING
IS IN EFFECT FOR WHITE PINE COUNTY AND SOUTH OF HIGHWAY 50 IN
LANDER AND EUREKA COUNTIES.

A POTENT LATE SPRING STORM SYSTEM WILL BRING RAIN AND MOUNTAIN
SNOW TO THE REGION FRIDAY AND SATURDAY. SEVERAL INCHES OF SNOW IS
POSSIBLE ABOVE 7000 FEET. WINTER WEATHER ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ034-242245-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
338 PM PDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A POTENT LATE SPRING STORM SYSTEM WILL BRING RAIN AND MOUNTAIN
SNOW TO THE REGION FRIDAY AND SATURDAY. SEVERAL INCHES OF SNOW IS
POSSIBLE ABOVE 7000 FEET. WINTER WEATHER ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ040-041-242245-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
338 PM PDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEVADA.

.DAY ONE...TONIGHT.

GUSTY WINDS AND LOW HUMIDITY WILL CONTINUE INTO EARLY THIS
EVENING. THESE CONDITIONS WILL RESULT IN THE POTENTIAL FOR RAPID
FIRE GROWTH. A RED FLAG WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GUSTY WINDS AND LOW HUMIDITY WILL REDEVELOP THURSDAY AFTERNOON AND
CONTINUE INTO EARLY THURSDAY EVENING. THESE CONDITIONS WILL RESULT
IN THE POTENTIAL FOR RAPID FIRE GROWTH. A RED FLAG WARNING IS IN
EFFECT.

A POTENT LATE SPRING STORM SYSTEM WILL BRING RAIN AND MOUNTAIN
SNOW TO THE REGION FRIDAY AND SATURDAY. SEVERAL INCHES OF SNOW IS
POSSIBLE ABOVE 7000 FEET. WINTER WEATHER ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:09 AM PDTRed Flag WarningLKN42 hr
May 23, 3:21 AM PDTFreeze WatchLKNElko, Eureka, Lander, White Pine12 hr

Nearby

Freeze Warnings in Nevada, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.